Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Could taking Nuvigil for several years on a daily basis affect urinary system or liver?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 1996
Answered : 312 Questions
Question
Could taking Nuvigil for several years on a daily basis affect urinary system or liver? Do you have access to medical records of people who submit questions?
Posted Tue, 25 Mar 2014 in Kidney Conditions
 
 
Answered by Dr. Ravi Bansal 1 hour later
Brief Answer: renal side effects Detailed Answer: Hi XXXX, Long term use of Armodafinil for sleepiness is not related with any renal side effects. But this medicine can lead to allergic phenomenon and skin lesions. It can in similar way have allergic phenomenon affecting the kidneys with interstitial nephritis. But this is more a theoritical posibility. The published literature does not support this. in trials two out of 3990 patients were reported to have polyuria . ( > 3litre urine /day) this also could not be confirmed due to the medicine. So overall no chances of renal side effects. other reported side effects: upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes); depression, confusion, hallucinations, aggression, unusual thoughts or behavior. best wishes.
Above answer was peer-reviewed by
 
Follow-up: Could taking Nuvigil for several years on a daily basis affect urinary system or liver? 21 hours later
Do you or this website have access to medical records of people of who ask question? You stated that mri being done for me was for spine and neural axis ... how do you know? Do I have patient/doctor confidentiality? Are my questions open to the public? Thanks for answering.
 
 
Answered by Dr. Ravi Bansal 1 hour later
Brief Answer: no access to medical records Detailed Answer: I can understand your concern. Do not worry i have no access to your records. In your clinical history you have mentioned MS for 15 yrs. MS is multiple sclerosis and affects the brain and spinal cord with demylinating lesions with neurological defects and waxing and waning course requiring repeated MRI of neuro axis. This would be known to any medical doctor. best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor